Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 20, NWS Nashville, TN

February 10, 2018Cheatham County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 10, 2018, 7:08 PM CST for Cheatham County, Tennessee. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2018, 7:08 PM CST (01:08 UTC)
Expired
Feb 11, 2018, 11:40 PM CST
In force
29 hr
Issued by
NWS Nashville, TN

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 19.11 ft at Feb 11, 2018, 2:00 AM CST.

actionminormoderate102002/1102/1202/13
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 10, 5:24 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 10, 5:24 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
524 PM CST Sat Feb 10 2018

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

An area of rain continued across the Mid-State this afternoon,
with radar showing most of the heavier showers confined to eastern
and southern areas.

The rainfall last night and early this morning, produced totals
ranging from under a half inch over the south, to between one and
two-and-a-half inches across much of the north. Two of the
highest amounts were measured 3 miles south of Clarksville, with
2.50 inches, and 2.02 inches in White House.

A Flood watch remains in effect through Sunday afternoon, and
some localized flooding has already been observed from the rains
that fell last night and today. Additional flooding will be
possible, especially over southern and eastern Middle Tennessee
tonight and Sunday, as a cold front moves ever-so-slowly
southeastward. At 2 pm this afternoon, the front extended from
near MKL to near BWG, producing chilly temperatures in the upper
40s across our northwest, ranging into the middle to upper 50s
over southern areas, ahead of the front.

QPF totals this afternoon through tomorrow afternoon are forecast
to average from one to two-and-a-half inches over southern and
eastern areas, ranging to between a half and one inch over the
northwest.

The front finally pushes south and east of Mid-State by late
Sunday afternoon, with colder air continuing to filter in behind
it. Temperatures late Sunday night will likely cool to near the
freezing mark over northwest and north-central areas, north and
west of Nashville, producing the possibility for some light
freezing rain. However, right now it looks like QPF amounts will
be negligible, averaging just a few hundredths at best. Meanwhile,
a chance for rain will continue over other areas Sunday night.

Monday promises to be a bit chilly, with highs in the 40s.
However, after that we start to reap the benefits of a mild zonal
and southwesterly upper flow pattern from middle to late week.
Clouds will be pretty common through the period, with an upper
level moisture fetch developing from the Pacific up across the
southern and central Plains and eastward into the Middle
Mississippi, Tennessee and Ohio River Valleys.

The best chance for rain is expected Wednesday night and Thursday
and again Friday afternoon and Friday night.

Highs by Wednesday and Thursday will be topping out in the 60s,
with temperatures possibly flirting with the 70 degree mark at BNA
on Thursday. A cooling trend comes our way as we head into next
weekend, but even those "cooler" temperatures won't be half bad
for the middle of winter. Highs are expected to be in the 50s on
Friday and in the 40s on Saturday.

&&

.AVIATION...
00Z TAF DISCUSSION.

Rain will be ongoing during the first half of the TAF period, with
lingering showers possible during the day tomorrow. LIFR/IFR cigs
and MVFR/IFR vis look to occur overnight, with conditions
possibly improving slightly tomorrow morning for KCKV/KBNA/KMQY to
IFR/low MVFR cigs through the afternoon. Showers look to impact
KCSV a little longer through the morning and possibly the
afternoon hours, with LIFR/IFR cigs sticking around at that
terminal through the end of the TAF period. Winds will become
northwesterly around 5 to 10 knots with higher gusts possible by
the mid to late morning through the afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-
Maury-Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-
Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......19
AVIATION........Barnwell
Hazardous weather outlook, Feb 10, 3:20 PM CST, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
320 PM CST Sat Feb 10 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-111030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
320 PM CST Sat Feb 10 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A Flood Watch remains in effect for most of Middle Tennessee.
Additional Locally heavy downpours in the Flood Watch area may
cause some rivers and streams to reach or exceed flood stage.
Ponding of water on area highways will also be common.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Flood Watch will remain in effect for most of Middle Tennessee
through Sunday afternoon. Locally heavy downpours in the Flood
Watch area may cause some rivers and streams to reach and or
exceed flood stage. Ponding of water on area highways will also be
common.

.SPOTTER INFORMATION STATEMENT...

Reports of any flooding across Middle Tennessee relayed to the
National Weather Service Office in Nashville, TN appreciated.

19

In the hours before

Local storm report, Feb 10, 2:13 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     FLOOD            7 S DICKSON             35.98N  87.38W
02/10/2018                   HICKMAN            TN   TRAINED SPOTTER

            PART OF MISSIONARY RIDGE ROAD WASHED OUT DUE TO
            FLOODING

&&

EVENT NUMBER OHX1800193

DH
Local storm report, Feb 10, 5:00 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       JAMESTOWN               36.43N  84.94W
02/10/2018  E1.50 INCH       FENTRESS           TN   TRAINED SPOTTER

            RECEIEVED A REPORT OF WATER COVERING THE ROAD NORTH OF
            JAMESTOWN FROM DUCK CREEK AND WOLF CREEK.

&&

EVENT NUMBER OHX1800194

FBORDEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:35 PM CSTAreal Flood AdvisoryOHXCheatham, Dickson, Giles, Hickman, Lawrence, Lewis and 4 more6 hr
Feb 10, 7:34 PM CSTRiver Flood AdvisoryOHXBedford, Marshall12 hr
Feb 10, 7:38 PM CSTRiver Flood WarningOHXMaury62 hr
Feb 10, 7:38 PM CSTRiver Flood WarningOHXHickman4 days
Feb 10, 7:38 PM CSTRiver Flood WarningOHXPerry64 hr
Feb 10, 11:11 PM CSTRiver Flood WarningOHXLawrence20 hr
Feb 11, 12:43 AM CSTAreal Flood AdvisoryOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more6 hr
Feb 11, 12:52 AM CSTAreal Flood AdvisoryOHXCoffee, Cumberland, Grundy, Van Buren, Warren, White6 hr
Feb 11, 5:38 AM CSTRiver Flood AdvisoryOHXDavidson7 hr
Feb 11, 5:38 AM CSTRiver Flood AdvisoryOHXDavidson42 hr
Feb 11, 8:32 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne21 hr
Feb 11, 9:13 AM CSTRiver Flood AdvisoryOHXHumphreys68 hr
Feb 11, 9:52 AM CSTRiver Flood AdvisoryOHXLawrence12 hr
Feb 11, 10:15 AM CSTRiver Flood AdvisoryOHXPerry, Wayne18 hr

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.